Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2010, 4:04 PM CDT for Wright County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2010, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 17, 2010, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Wright County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
211 WGUS53 KSGF 172104 FFWSGF MOC229-180000- /O.NEW.KSGF.FF.W.0111.100717T2104Z-100718T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 PM CDT SAT JUL 17 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WRIGHT COUNTY IN SOUTHWEST MISSOURI... * UNTIL 700 PM CDT. * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL IN EXCESS OF AN INCH PER HOUR ARE EXPECTED WITH THIS STORM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3730 9269 3735 9225 3714 9226 3712 9268 $$ HATCH
1 follow-up statement
131 WGUS73 KSGF 172352 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 PM CDT SAT JUL 17 2010 MOC229-180002- /O.EXP.KSGF.FF.W.0111.000000T0000Z-100718T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT MO- 652 PM CDT SAT JUL 17 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR CENTRAL WRIGHT COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3730 9269 3735 9225 3714 9226 3712 9268 $$ BOXELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:22 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 17, 3:22 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT SAT JUL 17 2010
.DISCUSSION...
/ISSUED 315 PM CDT SAT JUL 17 2010/
ISOLATED CONVECTION IS FIRING UP OVER NW AR AND SOUTHERN MO ATTM.
12Z KSGF SOUNDING WAS MUCH DRIER IN THE MID LEVELS VERSUS
YESTERDAY...BUT STRONG UNCAPPED INSTABILITY...RUC MLCAPE OF 4000
J/KG THIS AFTERNOON...WILL AGAIN LEAD TO CONVECTION. DRIER AIR MAY
LIMIT COVERAGE VERSUS YESTERDAY...BUT MAY ALSO ENHANCE DOWNDRAFT
POTENTIAL AS WELL. RELATIVELY WEAK VERTICAL SHEAR WILL AGAIN
RESULT IN PULSE TYPE CONVECTION SOMEWHAT TIED TO OUTFLOW
BOUNDARIES FOR ORGANIZATION...BASICALLY TYPICAL MID SUMMER TYPE
CONVECTION. IN GENERAL...BETTER CHANCES FOR CONVECTION WILL BE
OVER THE EASTERN PORTION OF THE CWFA WHERE SOMEWHAT DEEPER
MOISTURE APPEARS TO RESIDE. CONVECTION SHOULD WEAKEN THIS
EVENING...HOPEFULLY A LITTLE FASTER THAN FRIDAY EVENING.
FOR SUNDAY/SUNDAY NIGHT...WILL NEED TO WATCH THE EVOLUTION OF
UPSTREAM CONVECTION OVER THE NORTHERN PLAINS AND UPPER MIDWEST.
CURRENT THINKING IS AN MCS WILL MOVE SOUTHEAST INTO
NORTHERN/NORTHEAST MO BY SUNDAY MORNING. THE SOUTHWEST FLANK OF
ANY CONVECTION WILL LIKELY RE-INTENSIFY BY EARLY AFTERNOON GIVEN
ANOTHER DAY OF STRONG INSTABILITY AND CONVERGENCE NEAR LEFT OVER
CONVECTIVE OUTFLOW. HAVE BUMPED UP DAYTIME POPS...ESPECIALLY OVER
CENTRAL MO. THE CONVECTION AND SYNOPTIC SET UP RESULTS IN
ESSENTIALLY A WEAK NW-SE BACKDOOR TYPE FRONT SETTING UP OVER
EASTERN MO WHICH WILL HELP FOCUS CONVECTION INTO SUNDAY NIGHT AS
THE LOW LEVEL SW FLOW INTENSIFIES RESULTING IN ENHANCED
CONVERGENCE AND LIFT.
REGARDING THE HEAT ADVISORY...WESTERN COUNTIES WITH DEW POINTS
IN THE UPPER 70S AND MID 90S TEMPERATURES ARE HAVING NO PROBLEM
REACHING 105 DEG F HEAT INDEX VALUES TODAY. EXTENSIVE CUMULUS FIELD
OVER MY EASTERN COUNTIES HAS LIMITED TEMPERATURES. FORECAST
GRIDDED TEMPERATURE/DEW POINT FIELDS RESULT IN 102 TO 107 DEG
F FOR SUNDAY...SO GIVEN AN ADVISORY TODAY...FEEL COMPELLED TO CONTINUE
THE ADVISORY FOR SUNDAY AS WELL. CONVECTION MAY PUT A DAMPER ON
TEMPERATURES IN SOME PLACES...ESPECIALLY THE EASTERN CWFA...BUT
DON'T WANT TO GET TOO CUTE KNOCKING OUT SOME COUNTIES BASED ON THE
MESOSCALE SCENARIO.
MONDAY AND BEYOND...AGAIN CAN'T RULE OUT CONVECTION NEAR THE WEAK
STALLED FRONT ON MONDAY WITH THE BEST CHANCES OVER THE NORTHERN
AND NORTHEASTERN CWFA. TUESDAY THROUGH FRIDAY...THERE IS GOOD GENERAL
AGREEMENT BETWEEN THE ECMWF AND GFS IN BUILDING 500MB RIDING BACK
TO THE NORTH AND HAVE KEPT THE FORECAST DRY. LOOKS LIKE A STRETCH
OF 100 TO 105 DEG F HEAT INDEX VALUES FOR SEVERAL DAYS/AFTERNOONS
AND WILL NEED TO TAKE A LOOK AT HEAT ADVISORY PRODUCTS ONCE
AGAIN. THERE IS A HINT OF THE POSSIBILITY OF THE RIDGE WEAKENING
OR RETROGRESSING SOMEWHAT BY SATURDAY AS A SHORTWAVE MOVES THROUGH
THE MIDWEST. FOR NOW...HAVE LEFT THE FORECAST DRY AND WILL WATCH
MODEL TRENDS. DSA
&&
.AVIATION...
FOR THE 18Z TAFS...HIGH PRESSURE IN THE VICINITY OF THE REGION
WILL ACT TO PRODUCE GENERALLY VFR CONDITIONS ACROSS AREA
AERODROMES THROUGH THE FORECAST PERIOD. SOME INCREASING MID LEVEL
MOISTURE AND PLENTY OF INSTABILITY DUE TO LOW LEVEL MOISTURE
IN PLACE AND HIGH TEMPERATURES MAY ACT TO PRODUCE ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS ACROSS THE AREA DURING THE PEAK
HEATING OF THE DAY. CONFIDENCE IS LOW THAT THIS WILL OCCUR AS THE
MID LEVEL MOISTURE WILL HAVE TO OVERCOME SOME SIGNIFICANT DRY AIR
IN PLACE SO INDICATED THIS WITH A MENTION OF CB IN THE TAFS.
TIMING AND PLACEMENT OF ANY STORMS THAT DO DEVELOP IS ALSO
UNCERTAIN AND LEAD TO THE DECISION TO JUST MENTION CB.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 17, 1:00 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 17 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED EXTREME HEAT RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED THUNDERSTORM WIND GUST RISK. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO DEVELOP THIS AFTERNOON ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS AS A WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. THE PRIMARY SEVERE THREAT WITH ANY STORMS THAT DEVELOP WILL BE STRONG WINDS IN EXCESS OF 60 MILES PER HOUR...DANGEROUS LIGHTNING...AND ISOLATED FLASH FLOODING WITH HEAVY RAINFALL. DUE TO HOT AND HUMID CONDITIONS WITH CONTINUED SOUTHERLY FLOW...HEAT INDEX VALUES THIS AFTERNOON ARE EXPECTED TO REACH 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO IMPACT THE REGION SUNDAY NIGHT. AREAS NORTHEAST OF A LINE FROM EMINENCE TO LEBANON TO WARSAW WILL HAVE THE BEST OVERALL CHANCES FOR SEEING THUNDERSTORMS AS A DISTURBANCE PASSES THE AREA TO THE NORTH. THE PRIMARY SEVERE THREAT WITH THESE STORMS WILL BE WINDS IN EXCESS OF 60 MILES PER HOUR. AFTERNOON HEAT INDEX VALUES NEAR OR IN EXCESS OF 100 DEGREES CAN BE EXPECTED THROUGH NEXT FRIDAY WITH WARM SOUTHERLY WINDS AND UPPER LEVEL RIDGING REGAINING CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 17, 10:36 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MELROSE 37.03N 94.96W
07/16/2010 CHEROKEE KS EMERGENCY MNGR
REPORTS OF BRIEF ROAD FLOODING IN SOME AREAS IN THE
SOUTHERN PART OF THE COUNTY...MAINLY SOUTH OF HWY 166.
REPORT TIME RELAYED BY COUNTY EMERGENCY MANAGER.
&&
DSASpecial weather statement, Jul 17, 3:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT SAT JUL 17 2010 MOZ092-172115- WRIGHT MO- 338 PM CDT SAT JUL 17 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN WRIGHT COUNTY UNTIL 415 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ODIN...OR 17 MILES EAST OF MARSHFIELD... MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:07 PM CDT | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Jul 16, 7:38 PM CDT | Areal Flood Advisory | SGF | Dallas, Laclede | 3 hr |
| Jul 16, 8:32 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Jul 16, 8:37 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 3 hr |
| Jul 16, 8:55 PM CDT | Flash Flood Warning | SGF | Camden, Hickory, St. Clair | 94 min |
| Jul 16, 8:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 49 min |
| Jul 16, 9:04 PM CDT | Flash Flood Warning | SGF | Laclede, Phelps, Pulaski, Shannon, Texas | 6 hr |
| Jul 16, 9:45 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 5 hr |
| Jul 16, 10:59 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.